A note on higher-order surface radiation conditions

Teymur M.

IMA JOURNAL OF APPLIED MATHEMATICS, vol.57, no.2, pp.137-163, 1996 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 57 Issue: 2
  • Publication Date: 1996
  • Doi Number: 10.1093/imamat/57.2.137
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.137-163
  • Istanbul Technical University Affiliated: No


One way of improving the surface radiation-condition approach might be to use a condition higher than the second order. Here, this possibility is examined. For this purpose, surface radiation conditions higher than the second order are derived by a method which is, to a certain extent, similar to the method introduced by Jones (1988, IMA J. Appl. Math. 41, 21-30). It is shown that the first- and the second-order conditions are identically equal to the corresponding conditions given by Jones. Then, the third- and the fourth-order conditions, together with conditions obtained by the mode-annihilation method are tested against the second order, and exact results are given for an impedance sphere and for a penetrable sphere in a variety of circumstances. It has been observed that introduction of these higher-order radiation conditions from moderate to high frequencies improves the approximation considerably in comparison with results obtained by the use of a second-order radiation condition, especially in cases in which creeping waves are less pervasive.